Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have gas pain in lower abdomen. After having prescribed rabeprazole and itopride, stool levels are disturbed. Why?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I am having gastic pain in lower abdomin particularly at night. doctor prescribed Rabeprozole 20mg + Itopride 150mg SR Capsules. When I taken this medicine my stool levles disturbed and motioins started. Doctor please advise me.
Posted Wed, 18 Apr 2012 in General Health
Answered by Dr. Hema Yadav 37 minutes later

Thank you for posting your query.

Pain in lower abdomen relieved after passing stool is usually due to constipation .The doctor has
prescribed antacid rabeprazole and prokinetic Itopride. the itopride increases the motion of your gut therefore increasing stool frequency.

If with these medications your pain is relieved then you can continue it for five days and then stop to see if your problem recurs again.

But if pain is not relieved and you are having loose motion please stop the medication and consult your doctor again for a thorough check up and some investigation like ultrasound abdomen which might help in diagnosing the exact problem.

If you have any other symptoms like weight loss, loss of apetite i.e not feelin hungry, blood or mucus in stool, burning pain in chest not releived with antacids, or fever then please consult a gastroenterologist who is a specialist doctor for gastric problems. you can find doctor in your locality through find a doctor application on this site.

Hope I have answered your query.

I'll be available for any follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor